Telepresence and virtual reality have side effects in the forms form tele-sickness and cyber-sickness that can cause nausea. Why does this happen? Jonar Nader explains how a split-second delay in the data can create severe discomfort for the user.
Below is a transcript of the audio file.
Jonar Nader: Well what is happening and the worst thing that can happen is tele-sickness and cyber-sickness, we didn’t touch on that.
Host: Oh, you get sick from it.
Jonar Nader: Well if the delay coming to you is six minutes, six minutes actually doesn’t make you sea sick, I tell you what makes you cyber-sick, it is the microsecond delay, a 280 microsecond delay in your head set and what is coming through, can cause nausea, discomfort, dizziness, and dizzy spells.
Host: I know exactly what you mean, often when I speak to people in other studios, and if they are heading themselves back a quarter of a second later, it throws them.
Jonar Nader: Yes, I have had that happen to me, I have had to take the headsets out and just speak blindly.
Host: Alright Jonar, thanks for that, we will catch up with you later to talk virtual reality.